Side effects from stopping Citalopram

I have been on 30 mg Citalopram for burnout and stress from April last year and gradually reduced to 10mg and then stopped taking it. I felt ok for about 2 weeks but now feel very anxious, lots of palpitations and problems sleeping. I am not feeling stressed otherwise as I left my previous job and am now self employed working far less hours and having nice me time.

I am 46 so also menopausal symptoms:(.

Did other people experienced these side effects and if so how long does it last? I can go back on 10mg but would rather not. The lack of sleep is the worst. Thanks for your advise in advance:)

Last edited by

4 Replies

oldestnewest
  • Hi, Im on 10mg of citalopram and it helps keep the 'edge' off my mood. Why dont you want to take this? I was on 20mg for about 2 years and then reduced the dose to 10mg with my gp advice and advice from here.

    My gp said I could stay on 10mg as long as I want. It is good to reduce the dose but I wouldnt give up completely. It is an illness we have so we need medication. A diabetic would take insulin.

    Keep in touch.

  • I know you are right but Citalopram didn't lift my mood only calmed me down and I started to feel sedated. I acknowledge that 10mg can be the right dose without sedation. I am prone to mood swings rather than depression and wondered about a small dose of Lamotregine.

    Does anyone has experience of taking it? I am not bipolar. Thanks.

  • First step, consider asking about trying other anti-Ds, lamotragine has some pretty negative side effects

  • Hello

    You will need to talk to your GP again it looks like you may need a care and maintanance dose. I have to take 20mg now to get me through life

    Good Luck

    BOB

You may also like...